Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 25, 2021Ector County, Pecos County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 25, 2021, 4:36 PM CDT for Ector County, Pecos County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 4:36 PM CDT (21:36 UTC)
Expired
Jun 25, 2021, 5:15 PM CDT
In force
39 min
Issued by
NWS Midland/Odessa, TX

Counties Ector County, TX, Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1594 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS84 KMAF 252136
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM CDT Fri Jun 25 2021
 
TXZ060-061-067-068-075-252215-
Pecos TX-Crane TX-Ector TX-Ward TX-Winkler TX-
436 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHWESTERN ECTOR...EASTERN WARD...SOUTHEASTERN WINKLER AND
NORTHWESTERN CRANE COUNTIES UNTIL 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of West Odessa to 12 miles
south of Fort Stockton. Movement was northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Fort Stockton, Monahans, Grandfalls, West Odessa, Royalty, Fort
Stockton-Pecos County Airport, Imperial Reservoir, Penwell, Imperial,
Monahans Sandhills State Park and Sierra Madera.

This includes the following highways...
 Interstate 10 between mile markers 251 and 273.
 Interstate 20 between mile markers 82 and 110.

LAT...LON 3199 10241 3067 10271 3051 10313 3182 10282
TIME...MOT...LOC 2136Z 239DEG 16KT 3174 10267 3071 10288 

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:03 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 25, 2:03 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
203 PM CDT Fri Jun 25 2021

...New SHORT TERM, LONG TERM...

.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Fri Jun 25 2021

Prevailing VFR currently expected next 24 hrs. Some TS possible
for all terminals with best chance occurring over KFST/KINK/KHOB
late afternoon and evening. Gusty SE flow will persist overnight
due to strong LLJ. AMD potential for TSRA pending radar during PM
hrs. Cu field between 8-12k ft AGL.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 124 PM CDT Fri Jun 25 2021

Another hot summer afternoon with temps in the 90s and 100s areawide
thanks to elevated 850mb temps associated with a broad thermal ridge
and weak ridge across West TX. A slight dew point gradient currently
in place bisecting the Upper Trans Pecos down to the Big Bend. This
will be the dividing line between the PM convection expected today
as modest lapse rates and MLCAPE b/w 1500-2000 j/kg will be common
over the higher dew point areas. Forecasted shear is still meager,
but a threat of gusty winds and large hail is still possible,
especially in any prominent updrafts. Best severe threat lies along
within the corridor from Lea Co in NM to the western half of the
Permian Basin where shear profile is a little more robust for the
capability of supercell maintenance, as well as a more linear setup
for later this evening when cell mergers are expected across the
Caprock.

Tomorrow will be a bit cooler thanks to approaching cold front
moving through the Panhandle and lower height field thanks to a
deepening mid-level trough across the Central plains. SW flow aloft
on the under side of the digging trough will bring a few shortwaves
into the area, along with a developing lee-side surface low
reflection over SE NM. This will provide better forcing within an
increasingly unstable environment aiding to produce more widespread
convection along and east of the surface trough bisecting the Upper
Trans Pecos down to the Big Bend. PoPs will expand eastward late
afternoon as convection motions to the east given the steering.
Later in the evening, our front to the north will become the main
forcing mechanism with thunderstorm development likely across the
Caprock to the north of our forecast area. Given the steep lapse
rates and higher mixing heights, outflows stemming from the quick-
developing convection will likely propel the front south into the
northern Permian Basin and SE NM, leading to best lift now anchored
over part of the region.

More shortwaves will propagate to the northeast out of Mexico and
will help maintain a more prolonged convective threat near where the
front is aligned. Right now, best chance for storms will be over the
Northern half of the Basin, SE NM, and a tertiary spot in far
Southwest TX thanks to the shortwave passages over the high terrain
down south. Localized flooding is certainly possible considering the
abnormally moist environment where the front is located, so will be
keeping a close eye on not only wind and marginal severe hail over
the north, but also copious rainfall amounts where training
thunderstorms occur. Northeast winds across Guadalupe Pass on
Saturday night will kick in as the front dips southwest. This will
allow for a rapid uptick in the wind field as the flow funnels
through the gap. Thus, a High Wind Watch has been issued for
Saturday night into Sunday morning.

&&

.LONG TERM...
(Sunday through  Thursday)
Issued at 124 PM CDT Fri Jun 25 2021

On Sunday an upper trough will extend from the Northern and
Central Plains down into NM.  This trough will linger into early
next week before slowly drifting east as high pressure builds in
from the west late in the week.

This pattern will result in increasing rain chances... some of it
could be heavy as storms should be slow moving.  Have very good low
level moisture in place with dewpts in the 60s to low 70s.  MAF 12z
sounding had a PW of 1.55 inches which is high for this region.
Sunday morning should start with a cold front draped across the nrn
CWA which is expected to sag southward during the day... perhaps
pushed southward by outflows from rain to the north.  This front may
become a focus for storm development. Should also have some
shortwaves rounding the base of the trough that will help
development.  For Sunday the best chance of rain looks to be over SE
NM... Western Permian Basin... across the Upper Trans Pecos down to
the Davis Mountains.  On Sunday night and Monday SE NM looks to have
the best chance of rain with chances beginning to decrease after
Tuesday.  At this time not putting out a Flood Watch but if good
rain is received with additional periods of high pops expected then
it may become necessary.

Temperatures Sunday through Tuesday are expected to be 10 to 15
degrees below normal due to extensive cloud cover and rain in the
area.  Have started cooling temps down but still way above
guidance... later shifts can trend it downward if continues to look
promising.  By mid week rain chances start to decrease and temps
start to slowly climb.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               98  75  94  69 /  10  20  30  50
Carlsbad                103  73  99  67 /  10  10  20  40
Dryden                   97  75  95  73 /  10  10  20  20
Fort Stockton            99  76 100  70 /  30  20  30  30
Guadalupe Pass           98  72  95  63 /  10  10  10  30
Hobbs                    99  72  98  65 /  20  10  30  50
Marfa                    95  64  95  64 /  30  20  30  20
Midland Intl Airport     97  76  96  69 /  10  20  30  40
Odessa                   97  75  97  69 /  10  20  30  40
Wink                    103  77 103  72 /  20  20  20  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Saturday evening through Sunday morning for
     TXZ271.

NM...None.
&&

SHORT TERM...87
LONG TERM....72
AVIATION...87
Hazardous weather outlook, Jun 25, 1:17 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
117 PM CDT Fri Jun 25 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-261830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
117 PM CDT Fri Jun 25 2021 /1217 PM MDT Fri Jun 25 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible across Lea
County, the western Permian Basin, Trans Pecos, and areas south of
Interstate 10 this afternoon and evening. Some storms may produce
damaging winds, large hail, and frequent lighting. A marginal severe
weather risk in place for Lea county in New Mexico and the Northern
Permian Basin.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong post frontal gap winds will be possible through Guadalupe
Pass Saturday night through Sunday morning.

Several rounds of storms producing heavy rainfall could lead to
flooding across portions of the region late this weekend into early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 25, 4:15 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
415 PM CDT Fri Jun 25 2021

TXZ277>279-252215-
Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
415 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 515 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Alpine, moving southeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marathon and Elephant Mountain Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3023 10365 3039 10348 3025 10324 2997 10344
TIME...MOT...LOC 2115Z 312DEG 9KT 3023 10352

84
Local storm report, Jun 25, 4:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
434 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     2 NNE SEMINOLE          32.74N 102.64W
06/25/2021  M70 MPH          Gaines             TX   MESONET

            SEMINOLE MESONET REPORTED 70 MPH WIND GUST.

&&

DEVIN.CHEHAK
Special weather statement, Jun 25, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM CDT Fri Jun 25 2021

TXZ060-061-067-068-075-252215-
Pecos TX-Crane TX-Ector TX-Ward TX-Winkler TX-
436 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHWESTERN ECTOR...EASTERN WARD...SOUTHEASTERN WINKLER AND
NORTHWESTERN CRANE COUNTIES UNTIL 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of West Odessa to 12 miles
south of Fort Stockton. Movement was northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Fort Stockton, Monahans, Grandfalls, West Odessa, Royalty, Fort
Stockton-Pecos County Airport, Imperial Reservoir, Penwell, Imperial,
Monahans Sandhills State Park and Sierra Madera.

This includes the following highways...
 Interstate 10 between mile markers 251 and 273.
 Interstate 20 between mile markers 82 and 110.

LAT...LON 3199 10241 3067 10271 3051 10313 3182 10282
TIME...MOT...LOC 2136Z 239DEG 16KT 3174 10267 3071 10288

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:34 PM CDTSpecial Weather StatementMAFReeves26 min
Jun 24, 7:48 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves57 min
Jun 24, 8:06 PM CDTSpecial Weather StatementMAFLoving39 min
Jun 24, 8:30 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves60 min
Jun 25, 1:12 PM CDTHigh Wind WatchMAFCulberson14 hr
Jun 25, 3:46 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler59 min
Jun 25, 4:15 PM CDTSpecial Weather StatementMAFBrewster60 min
Jun 25, 4:43 PM CDTSpecial Weather StatementMAFDawson, Gaines62 min
Jun 25, 4:47 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward58 min
Jun 25, 4:56 PM CDTSevere Thunderstorm WarningMAFEctor49 min
Jun 25, 5:25 PM CDTSevere Thunderstorm WarningMAFPecos65 min
Jun 25, 5:46 PM CDTSpecial Weather StatementMAFDawson59 min
Jun 25, 6:14 PM CDTSpecial Weather StatementMAFBrewster46 min
Jun 25, 6:50 PM CDTAreal Flood AdvisoryMAFBrewster3 hr
Jun 25, 6:52 PM CDTSpecial Weather StatementMAFBrewster53 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.